Alert archive / New York / High Wind Watches in 2012
High Wind Watch 5, NWS New York, NY
NWS New York, NY issued this high wind watch at Dec 25, 2012, 4:05 AM EST for 8 counties in New York; 4 counties in Connecticut; Hudson County, New Jersey. It took effect at Dec 26, 2012, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 4:05 AM EST (09:05 UTC)
- In effect from
- Dec 26, 2012, 6:00 PM EST
- Expired
- Dec 26, 2012, 4:18 AM EST
- In force
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158 WWUS71 KOKX 250905 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 405 AM EST TUE DEC 25 2012 ...HIGH WINDS POSSIBLE LATE WEDNESDAY INTO WEDNESDAY NIGHT... CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-252100- /O.NEW.KOKX.HW.A.0005.121226T2300Z-121227T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 405 AM EST TUE DEC 25 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * LOCATIONS...NEW YORK CITY METROPOLITAN AREA...LONG ISLAND...AND COASTAL CONNECTICUT. * HAZARDS...DAMAGING WINDS. * WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONGEST WINDS WILL BE FROM LATE WEDNESDAY INTO WEDNESDAY NIGHT. * IMPACTS...WINDS OF THIS MAGNITUDE COULD DOWN TREES AND TREE LIMBS...POWER LINES AND HOLIDAY DECORATIONS...AND CAUSE MINOR PROPERTY DAMAGE. NUMEROUS POWER OUTAGES WILL BE POSSIBLE. DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ON ELEVATED ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
655 WWUS71 KOKX 252038 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 338 PM EST TUE DEC 25 2012 ...HIGH WINDS POSSIBLE WEDNESDAY EVENING... CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-261100- /O.CON.KOKX.HW.A.0005.121226T2300Z-121227T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 338 PM EST TUE DEC 25 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * LOCATIONS...NEW YORK CITY METROPOLITAN AREA...LONG ISLAND... AND COASTAL CONNECTICUT. * HAZARDS...DAMAGING WINDS. * WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED WEDNESDAY EVENING. * IMPACTS...WINDS OF THIS MAGNITUDE COULD DOWN TREES AND TREE LIMBS...POWER LINES AND HOLIDAY DECORATIONS...AND CAUSE MINOR PROPERTY DAMAGE. POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ON ELEVATED ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
809 WWUS71 KOKX 260918 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 418 AM EST WED DEC 26 2012 ...HIGH WINDS EXPECTED LATE TODAY INTO TONIGHT... CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-262200- /O.UPG.KOKX.HW.A.0005.121226T2300Z-121227T1100Z/ /O.NEW.KOKX.HW.W.0005.121226T2100Z-121227T1100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 418 AM EST WED DEC 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NEW YORK CITY METROPOLITAN AREA...LONG ISLAND... AND COASTAL CONNECTICUT. * HAZARDS...DAMAGING WINDS. * WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED THIS EVENING INTO TONIGHT. * IMPACTS...WINDS OF THIS MAGNITUDE WILL LIKELY DOWN TREES AND TREE LIMBS...POWER LINES AND HOLIDAY DECORATIONS...AND CAUSE MINOR PROPERTY DAMAGE. POWER OUTAGES ARE POSSIBLE. DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT...ESPECIALLY ON ELEVATED ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CTZ007-008-NJZ004-104>108-262200- /O.NEW.KOKX.WI.Y.0012.121226T2100Z-121227T1100Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-EASTERN PASSAIC- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION- 418 AM EST WED DEC 26 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY. * LOCATIONS...NORTHEASTERN PORTIONS OF SOUTHERN CONNECTICUT...AND MUCH OF NORTHEASTERN NEW JERSEY. * HAZARDS...STRONG WINDS. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED THIS EVENING INTO TONIGHT. * IMPACTS...WINDS OF THIS MAGNITUDE COULD DOWN A FEW TREES AND TREE LIMBS...POWER LINES AND HOLIDAY DECORATIONS. SCATTERED POWER OUTAGES WILL BE POSSIBLE. DRIVING HIGH PROFILE VEHICLES COULD BE DIFFICULT...ESPECIALLY ON ELEVATED ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Dec 25, 3:59 AM EST, 6 minutes earlier.
Area forecast discussion, Dec 25, 3:59 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST TUE DEC 25 2012
.SYNOPSIS...
LOW PRESSURE WILL PULL AWAY TODAY AS HIGH PRESSURE NOSES INTO THE
REGION FROM ONTARIO. A NOR'EASTER WILL IMPACT THE AREA LATE
WEDNESDAY THROUGH THURSDAY...WITH HIGH PRESSURE RETURNING IN ITS
WAKE THROUGH SATURDAY MORNING. ANOTHER COASTAL STORM MAY IMPACT THE
AREA THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID/UPPER LEVEL SHORTWAVE SLIDES FROM NORTHERN NY INTO NORTHERN NEW
ENGLAND THIS MORNING...WITH SURFACE LOW PRESSURE...SOUTH OF
LI...TRACKING OFFSHORE. LINGERING DRIZZLE/LIGHT RAIN SHOULD
GRADUALLY TAPER FROM W TO E THIS MORNING AS THAT OCCURS. LOW-LEVEL
NORTHERLY FLOW WILL LIKELY HOLD TEMPS AROUND FREEZING ACROSS INTERIOR
TROUGH THE EARLY MORNING...WITH LIGHT FREEZING RAIN OR FREEZING
DRIZZLE INLAND...SO WILL CONTINUE ADVY THERE UNTIL 10 AM.
GUSTY NW FLOW IS EXPECTED TO DEVELOP THIS AFTERNOON BETWEEN THE
DEPARTING LOW AND HIGH PRESSURE NOSE IN FROM ONTARIO...WHICH SHOULD
ALLOW FOR LATE DAY CLEARING CONDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SHORTWAVE RIDGING SURFACE/ALOFT WORKS OVER THE AREA TONIGHT. TEMPS
WILL EB TRICKY TONIGHT AS LIGHT N FLOW AND MOSTLY CLEAR SKIES ALLOWS
TEMPS TO FALL QUICKLY ACROSS OUTLYING AREAS THIS EVENING. BUT
INCREASING HIGH CLOUDS FOR THE SECOND HALF OF THE NIGHT...SHOULD
STABILIZE OR EVEN ALLOW TEMPS TO RISE IN SPOTS. OVERALL...TEMPS WILL
BE NEAR SEASONABLE...WITH LOWS IN THE LOWER 30S INVOF NYC...20S MOST
ELSEWHERE...AND SOME TEENS WELL INLAND.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
***A NOR'EASTER IS EXPECTED TO IMPACT THE AREA WEDNESDAY AFTERNOON
THROUGH THURSDAY***
MODELS IN GOOD AGREEMENT WITH AN UPPER TROUGH DIGGING THROUGH THE
DEEP SOUTH TODAY...AND INTENSIFYING AS IT SWINGS THROUGH THE TENNESSEE
RIVER VALLEY AND TOWARDS THE REGION WEDNESDAY INTO WED NIGHT. AS A
RESULT...LOW PRESSURE OVER TX THIS MORNING WILL INTENSIFY AS IT
TRACKS THROUGH THE LOWER MS AND OHIO VALLEYS THROUGH WED. SECONDARY
CYCLOGENESIS WILL TAKE PLACE ALONG THE MID ATLANTIC COASTAL
PLAIN...WITH MODELS FAIRLY WELL CLUSTERED IN TRACKING LOWER PRESSURE
JUST S OF THE AREA THU MORNING INTO THU AFTERNOON. MODEL GUIDANCE
ALSO APPEARS TO HAVE SPED UP SLIGHTLY...SO HAVE ADJUSTED POPS
SLIGHTLY EARLIER...BY ABOUT 3 HRS.
CONFIDENCE IS HIGH IN THE MAIN IMPACTS CONSISTING OF STRONG EASTERLY
WINDS...HEAVY PRECIPITATION AND COASTAL FLOODING LATE WED THROUGH
THURSDAY MORNING.
IN TERMS OF PRECIPITATION...THE EVENT CONTINUES TO LOOK AS MAINLY A
RAIN EVENT FOR THE COAST WITH A STRONG EASTERLY COMPONENT TO THE
FLOW. WITH MODELS IN GOOD AGREEMENT WITH LOW PRESSURE TRACKING JUST
SE OF THE REGION...CONFIDENCE IS INCREASING IN A WINTRY MIX FOR THE
INTERIOR. HIGHEST IMPACT LOOKS TO BE ACROSS FAR NW ZONES OF ORANGE
PUTNAM AND WESTERN PASSAIC WHERE A PERIOD OF HEAVY WET SNOW COULD
DROP SEVERAL INCHES OF SNOW BEFORE A TRANSITION TO SLEET AND A FEW
TENTHS OF AN INCH OF FREEZING RAIN. WILL ISSUE WINTER STORM WATCH FOR
THOSE ZONES. A FEW INCHES OF SNOW AND SLEET AND COUPLE TENTHS OF
INCH ICE IS POSSIBLE ACROSS THE NEXT TIER SOUTH OF ZONES. ALONG THE
COAST ONLY A BRIEF START AS SNOW OR SLEET IS EXPECTED LATE WED.
IN TERMS OF WINDS....ELY WINDS INCREASE DURING WED AFTN WITH A 55-65
KT LLJ DEVELOPING IN THE EVENING INTO OVERNIGHT. 25 TO 40 MPH
SUSTAINED EASTERLY WINDS AND GUSTS OF 50-60 MPH ARE POSSIBLE WED
EVENING INTO WED NIGHT. HIGHEST WINDS WILL BE ALONG THE COAST WITH
ANTICIPATED STEPPER LAPSE RATES. WILL ISSUE HIGH WIND WATCH TO
ADDRESS THIS POTENTIAL FOR THE CITY AND COAST. WINDS WILL DIMINISH
FROM SW TO NE EARLY THUS MORNING. NW WINDS BEHIND THE STORM WILL NOT
BE AS STRONG. STRONG WINDS COMBINED WITH SATURATED GROUNDS AND/OR
WINTRY PRECIPITATION WILL LIKELY RESULT IN DOWNED TREES AND POWER
OUTAGES.
SEE HYDROLOGY AND TIDES/COASTAL FLOODING SECTION FOR MORE DETAILS ON
THOSE THREATS.
STORM SYSTEM PULLS AWAY THU NIGHT WITH PRECIP ENDING W TO E. THEN
FAIR AND DRY WEATHER THROUGH SAT MORNING AS HIGH PRES
RETURNS.
LONG RANGE MODELS CONTINUE TO INDICATE THE POTENTIAL FOR
ANOTHER HIGH IMPACT EVENT THIS WEEKEND. GFS REMAINS
WELL OFFSHORE...AS DOES ALL MEMBERS OF THE GEFS. YESTERDAYS 18Z
RUN TRACKED IT NEAR THE 40N 70 W BENCHMARK. 12Z EC CONTINUES TO
TREND SOUTHWARD WITH THE CENTER OF THE LOW PASSING JUST S OF LONG
ISLAND. LOW CONFIDENCE FORECAST...BUT THERE IS THE POTENTIAL FOR
ANOTHER NOR'EASTER.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
***HIGH IMPACT EVENT WED AFTERNOON THRU THURS...SEE OUTLOOK BELOW***
LOW PRESSURE MOVES SOUTH AND EAST OF LONG ISLAND THIS MORNING WITH
HIGH PRESSURE BRIEFLY BUILDING IN FROM THE NORTH AND WEST LATER THIS
AFTERNOON AND OVERNIGHT.
THE MOST UNCERTAINTY WITH THE FORECAST IS THE TIMING OF THE
CATEGORICAL CHANGES THIS MORNING. INTERMITTENT PRECIPITATION THIS
MORNING WILL REMAIN VERY LIGHT AND IN THE FORM OF DRIZZLE FOR CITY
AND COASTAL TERMINALS AND FREEZING DRIZZLE FOR MOST INTERIOR
TERMINALS. VERY LIGHT SNOW WILL PERSIST AT KSWF FOR THE NEXT FEW
HOURS BUT WILL BECOME MOSTLY FREEZING DRIZZLE TOWARDS SUNRISE.
THERE WILL BE SOME LOCATIONS THAT WILL BE A CATEGORY LOWER OR HIGHER
THAN IN THE TAF AT TIMES. GRADUAL IMPROVEMENT IS EXPECTED TO START
BETWEEN 13Z-15Z AND THEN CONTINUE FOR THE REMAINDER OF TUESDAY
MORNING INTO THE AFTERNOON.
NORTHEAST WINDS WILL BECOME MORE NORTHERLY AND REMAIN LESS THAN 10
KT THROUGH THE PERIOD.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
KLGA FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
KEWR FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
KHPN FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
KISP FCSTER COMMENTS: VARIABLE FLIGHT CATEGORIES EXPECTED THIS
MORNING...IMPROVEMENT TO VFR EXPECTED BETWEEN 16Z AND 18Z.
.OUTLOOK FOR 06Z TUESDAY THROUGH SATURDAY...
.TUESDAY NIGHT THROUGH MIDDAY WEDNESDAY...VFR.
.WEDNESDAY AFTERNOON THROUGH THURSDAY...IFR/LIFR CONDITIONS IN
RAIN/SNOW. PRECIP CHANGES TO ALL RAIN FOR SOUTHERN TERMINALS
WEDNESDAY EVENING...WHILE SNOW OR A WINTRY MIX IS LIKELY FOR THE
INTERIOR...MAINLY AT KSWF. PRECIPITATION WILL BE HEAVY AT TIMES.
EAST WINDS 25-35 KT WITH 40-50 KT GUSTS LATE WEDNESDAY INTO
WEDNESDAY NIGHT ...THEN WEST TO NW WINDS 15-20 KT WITH 25-30 KT
GUSTS ON THURSDAY. CONDITIONS IMPROVE TO VFR LATE THURSDAY.
.FRIDAY...VFR. NW WINDS 15-20 KT WITH 20-30 KT GUSTS.
.SATURDAY...VFR...LOWERING TO MVFR AND LOWER LATE AS ANOTHER STORM
APPROACHES FROM THE SOUTH AND WEST.
&&
.MARINE...
BUOY NOTE...WINDS AT 44025 ARE OTS UNTIL FURTHER NOTICE.
SUBS SCA CONDS EXPECTED THROUGH TONIGHT. NW WIND GUSTS TO AROUND 20
KT EXPECTED THIS AFTERNOON IN THE WAKE OF DEPARTING LOW
PRESSURE...SUBSIDING TONIGHT.
A NOREASTER IS EXPECTED TO AFFECT THE WATERS LATE WEDNESDAY INTO
THURSDAY. EASTERLY WINDS ARE EXPECTED TO INCREASE THROUGH THE
DAY...WITH STORM FORCE WINDS LIKELY ON ALL WATERS FROM LATE WED INTO
THU MORNING. THIS WILL BE ACCOMPANIED BY HIGH OCEAN SEAS...AND WAVES
OF 4 TO 7 FT ON LI SOUND.
WINDS WILL DIMINISH TO SCA OR LESS AS THE CENTER OF THE LOW PASSES
JUST S OF LI AND LLJ PASSES NE...BUT INCREASE OUT OF THE NW TO SCA
OR MARGINAL GALES BEHIND IT. SCA TO GALES EXPECTED TO CONTINUE INTO
FRI. TRANQUIL WEATHER THEN EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.
&&
.HYDROLOGY...
STORM TOTAL PRECIPITATION OF 1 TO 2 INCHES...LOCALLY HIGHER...IS
EXPECTED ON AVERAGE FROM WED AFTN/EVE THROUGH THU EVE. THE
POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING EXISTS.
LATEST ENSEMBLE RIVER FORECASTS AND RFC FORECASTS KEEP OUR RIVERS
FORECAST POINTS ACROSS OUR AREA AT ACTION STAGE OR BELOW.
&&
.TIDES/COASTAL FLOODING...
AN APPROACHING COASTAL STORM LATE WED INTO WED NIGHT WILL BRING A
THREAT OF COASTAL FLOODING. TIDAL SURGE OF 3 TO 5 FT IS LIKELY...BUT THE
TIMING OF THE SURGE WILL DETERMINE IF MODERATE STORM TIDE BENCHMARKS
ARE REACHED. 2 1/2 TO 3 FT DEPARTURES ARE NEEDED TO REACH MINOR
BENCHMARKS WED EVE...AND 2 TO 2 1/2 FT FOR THE THURSDAY MORNING HIGH
TIDE. THERE IS A CHANCE THAT MODERATE BENCHMARKS COULD BE REACHED
ACROSS WESTERN LI SOUND WITH WED NIGHT HIGH TIDE. IF THE STORM SLOW
DOWN...MODERATE BENCHMARKS COULD BE REACHED ACROSS THE NYC
METRO...SOUTH SHORE BAYS...AND TWIN FORKS OF LI.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR CTZ009>012.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
CTZ005>008.
NY...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR NYZ071>075-078>081-176>179.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NYZ069-
070.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR NYZ067-068.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ067-068.
NJ...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR NJZ006.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NJZ002-
004-103-105.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR NJZ002.
MARINE...STORM WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...BC
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Dec 24, 5:39 PM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 539 PM EST MON DEC 24 2012 CTZ009>012-NJZ006-104-106>108-NYZ071>075-078>081-176>179-252245- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 539 PM EST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. HIGH WINDS...MODERATE COASTAL FLOODING AND HEAVY PRECIPITATION...WHICH COULD BE A WINTRY MIX NORTH AND WEST OF METRO NY/NJ...COASTAL CT AND LONG ISLAND...ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY INTO THURSDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-103-105-NYZ069-070-252245- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- ROCKLAND-NORTHERN WESTCHESTER- 539 PM EST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. STRONG WINDS AND A SIGNIFICANT WINTRY MIX OF PRECIPITATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NYZ067-068-252245- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 539 PM EST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. STRONG WINDS AND A SIGNIFICANT WINTRY MIX OF PRECIPITATION ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-252245- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 539 PM EST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A NOR'EASTER IS EXPECTED TO IMPACT THE AREA LATE WEDNESDAY INTO THURSDAY. STRONG GALE TO STORM FORCE WINDS AND HIGH SEAS ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY INTO THURSDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:04 AM EST | Winter Storm Watch | OKX | Orange, Putnam | 24 hr |
| Dec 25, 4:14 AM EST | Storm Watch | OKX | 24 hr | |
| Dec 25, 8:14 AM EST | Coastal Flood Watch | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 23 hr |
| Dec 25, 8:14 AM EST | Coastal Flood Watch | OKX | Kings, Nassau, Queens, Suffolk | 32 hr |
Nearby
High Wind Watches in New York, 2012High Wind Watches in Connecticut, 2012High Wind Watches in New Jersey, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.